MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Codes Sensing Intermittently (1558); Device Sensing Problem (2917)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a distributor that when the doctor used the probe during a parotidectomy procedure, he found that detection was not sensitive.Sometimes there was a response and sometimes there was no response.After several tests, it did not improve.There was a delay of 5 minutes in the procedure as a result of this event.The procedure was completed using a back-up device.There was no intervention planned or performed.The patient was alive with no injury.On follow-up, it was reported that there was no visual and/or audible indicators that alerted the user of the issue.The doctor judged that the device was malfunctioning.The current stim return value displayed was not "0", for troubleshooting, the doctor tried to reconnect the probe and restart the nerve monitor but both were useless.On follow-up, it was reported that detection of insensitivity improved after the doctor changed the probe.
 
Additional Manufacturer Narrative
H3: analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The tip fit securely in the handle.The resistance of the assembly shall measure less than 0.3ohms while using a 4-wire ohm meter (a 2-wire meter was used in lieu of the 4 wire); the actual measurement was 0.2 ohm which is in specification.There was no intermittent behavior while manipulating the tip, connector, and wire.The probe was plugged into a nim system (with a patient simulator) using 1.0 ma stimulating current and 100uv threshold; when stimulating, the system consistently returned 1.01 ma and a waveform / event tone over 300uv.There was no significant difference in response sensitivity when compared to a reserve sample.H6: additional information received suggest that fdm: 4114 and fdr: 3221 no longer apply to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9897739
Report Number1045254-2020-00190
Device Sequence Number2818542
Product Code ETN
UDI-Device Identifier00681490176682
UDI-Public00681490176682
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0217329506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1